Skip to content

Patients at risk as Parkinson’s, epilepsy and blood clot drugs are recalled

  • by

THOUSANDS of Parkinson’s, epilepsy and heart patients are at risk over fears their drugs could be ineffective.  The Medicines and Healthcare Regulatory Agency has recalled three types of drugs – and is urging patients to check if they are affected.  They are Neupro for Parkinson’s disease, Vimpat for epilepsy and Clexane, which is used to treat blood clots.  The MHRA warned the drugs, manufactured by B&S Healthcare, may not have been stored correctly and while it’s unlikely, as a result they could be less effective in treating the conditions. Continue taking medication  Dr Samantha Atkinson, from the MHRA, urged patients to continue taking their drugs, but book an appointment with their GP to get a new prescription.  Once patients have their new prescription, they should take the affected drugs back to the pharmacy.  In addition, six other medications are being recalled at pharmacy level.  They are: chronic obstructive pulmonary disease – Spiriva Inhalation Powder, Incruse Inhaler, Seebri Breezhaler psoriasis – Dovobet Gel high cholesterol – Provisacor and Crestor For the full list of the affected batches visit the MHRA website here  Again patients should continue to take the medicine, but don’t need to arrange a new prescription. If patients have concerns they should speak to a pharmacist or their GP.  B & S Healthcare is carrying out a recall and MHRA has alerted pharmacies – calling on them to return the affect medicine to the supplier. Risks are low  The affected drugs are believed to be legitimate, but were taken out of the regulated supply chain during distribution and were later re-introduced.  It means inspectors can’t be certain the drugs were stored correctly. ARE YOUR DRUGS AFFECTED? THE drugs recalled by MHRA are: Neupro for Parkinson’s disease Vimpat for epilepsy Clexane, which is used to treat blood clots  If you take these drugs continue with your doses but book an appointment to see your GP for a new prescription.  The other drugs being recalled at pharmacy level are: Spiriva Inhalation Powder, Incruse Inhaler, Seebri Breezhaler – for chronic obstructive pulmonary disease Dovobet Gel for psoriasis Provisacor and Crestor for high cholesterol  If you take these drugs, carry on and raise any concerns with your GP or pharmacist.  Patients can check their medicines by looking for the affected batch numbers on the MHRA website here.  The recall relates to B & S Healthcare labelled products.  The drugs are all in the original Italian packaging with the UK manufacturer’s B & S Healthcare label on the front.  As a result there is a possibility the medication may not be effective.  MHRA said there is no evidence the drugs were tampered with.  A spokesman said: “This means that the risk of these medicines not being fully effective is greatly reduced or negligible.  “Therefore patients should continue taking their medicine.”  Dr Atkinson said the recall is part of an ongoing investigation.  “Making sure the medicines people and their

Thousands of parkinson’s, epilepsy and heart patients are at risk over fears their drugs could be ineffective  the medicines and healthcare regulatory agency has recalled three types of drugs – and is urging patients to check if they are affected  they are neupro for parkinson’s disease, vimpat for epilepsy and clexane, which is used to treat blood clots  the

Mhra warned the drugs, manufactured by b&s healthcare, may not have been stored correctly and while it’s unlikely, as a result they could be less effective in treating the conditions continue taking medication  dr samantha atkinson, from the mhra, urged patients to continue taking their drugs, but book an appointment with their gp to get a new prescription  once

Patients have their new prescription, they should take the affected drugs back to the pharmacy if patients have concerns they should speak to a pharmacist or their gp.  b & s healthcare is carrying out a recall and mhra has alerted pharmacies – calling on them to return the affect medicine to the supplier risks are low  the affected drugs are believed to

Be legitimate, but were taken out of the regulated supply chain during distribution and were later re-introduced  patients can check their medicines by looking for the affected batch numbers on the mhra website here  the recall relates to b & s healthcare labelled products.  the drugs are all in the original italian packaging with the uk manufacturer’s

B & s healthcare label on the front  as a result there is a possibility the medication may not be effective.  mhra said there is no evidence the drugs were tampered with  “therefore patients should continue taking their medicine.”  dr atkinson said the recall is part of an ongoing investigation  “making sure the medicines people and their

Families take are acceptably safe and effective is the primary role of the mhra and is our highest priority,” she said  “when we are made aware of potential risks to the security of the supply chain, the mhra takes action to protect the public  “we continuously strive to ensure the uk’s regulated supply chain remains one of the safest in the world

Transcribed from video
Patients at risk as Parkinson's, epilepsy and blood clot drugs are recalled By Moon TV